Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 201, NWS Twin Cities, MN

July 30, 1999Kanabec County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 4:59 PM CDT for Kanabec County, Minnesota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 1999, 4:59 PM CDT (21:59 UTC)
Expired
Jul 30, 1999, 6:00 PM CDT
In force
61 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

County Kanabec County, MN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 2:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4710 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMSP 302203
SVRMSP
MNC019-065-302300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT FRI JUL 30 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARVER COUNTY IN EAST CENTRAL MINNESOTA
  KANABEC COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 600 PM CDT

* AT 5 PM CDT...DOPPLER RADAR INDICATED SEVERE STORMS FROM MORA TO
  ROCKFORD...ABOUT 25 MILES NORTHWEST OF DOWNTWON MINNEAPOLIS...TO
  WACONIA. THE STORMS WERE MOVING   EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED
  BRUNSWICK
  VICTORIA
  YOUNG AMERICA

THESE ARE DANGEROUS STORMS.  STAY INDOORS AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 30, 3:59 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999

THUNDERSTORMS FORMING ALONG FRONT IN NW.  SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL.  TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING.  WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING.  CLEARING AND DRIER FOR REST OF
FORECAST.

.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
       WISCONSIN AND TWIN CITIES METRO...
       FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
       CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
 SCOTT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:10 PM CDTSevere Thunderstorm WarningMPXPope, Stearns50 min
Jul 30, 2:16 PM CDTSevere Thunderstorm WarningMPXSwift44 min
Jul 30, 2:17 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison43 min
Jul 30, 2:22 PM CDTSevere Thunderstorm WarningMPXMille Lacs38 min
Jul 30, 2:23 PM CDTTornado WarningMPXStearns37 min
Jul 30, 2:38 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine52 min
Jul 30, 2:55 PM CDTTornado WarningMPXBenton, Stearns35 min
Jul 30, 3:00 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison45 min
Jul 30, 3:04 PM CDTSevere Thunderstorm WarningMPXStearns41 min
Jul 30, 3:14 PM CDTSevere Thunderstorm WarningMPXKanabec31 min
Jul 30, 3:17 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift58 min
Jul 30, 3:30 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine45 min
Jul 30, 3:36 PM CDTSevere Thunderstorm WarningMPXBenton, Stearns39 min
Jul 30, 3:45 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison30 min
Jul 30, 3:45 PM CDTSevere Thunderstorm WarningMPXKanabec30 min
Jul 30, 3:54 PM CDTSevere Thunderstorm WarningMPXSherburne66 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville47 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs47 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningMPXBenton47 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright47 min
Jul 30, 4:43 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin62 min
Jul 30, 4:43 PM CDTSevere Thunderstorm WarningMPXIsanti62 min
Jul 30, 4:59 PM CDTSevere Thunderstorm WarningMPXCarver61 min
Jul 30, 5:07 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville, Sibley53 min
Jul 30, 5:34 PM CDTSevere Thunderstorm WarningMPXChisago56 min
Jul 30, 5:59 PM CDTSevere Thunderstorm WarningMPXSibley31 min
Jul 30, 6:05 PM CDTTornado WarningMPXScott25 min
Jul 30, 6:11 PM CDTTornado WarningMPXCarver34 min
Jul 30, 6:25 PM CDTTornado WarningMPXScott35 min
Jul 30, 6:41 PM CDTSevere Thunderstorm WarningMPXDakota49 min
Jul 30, 6:47 PM CDTSevere Thunderstorm WarningMPXFreeborn43 min
Jul 30, 6:58 PM CDTSevere Thunderstorm WarningMPXGoodhue47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.